MAUDE Adverse Event Report: GETINGE DISINFECTION AB 86-SERIES WASHER DISINFECTOR; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 86-SERIES WASHER DISINFECTOR; DISINFECTOR, MEDICAL DEVICES
Model Number 8668
Medical Device Problem Codes Corroded (1131); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
On october 24, 2023 getinge received an information about the event, which was related to the getinge freestanding loading and unloading conveyor (fslc/fsuc 2.0) used with the 86-series washer disinfector.As it was stated, the washing rack fell from the unloader.The cleaning rack did not stop at the end of the unloader and fell as the loading trolley was not docked.There was no injury reported.During the getinge technician inspection of the device it was detected that the chain of the docking port was rusted.Water dripped on a chain despite a protective cover, which is installed to prevent water from directly splashing on the chain.The technician removed some of the rust using teflon-based lubricating spray, and it was confirmed that the lubricant allowed for smooth lifting and lowering of the chain.In order to stop the corrosion it is recommended to replace the part.The device was tested and returned to work in operational state.The customer was instructed to remove water from the vat and tray before docking the loading trolley and to ensure that water does not accumulate when loading items on the washing rack.So far, we have not been informed about any injury as a consequence of the reported issue, however we decided to report this issue based on the potential for a serious injury if the situation was to reoccur.
 
Additional Manufacturer Narrative
On october 24, 2023 getinge became aware of an issue with the 86- series washer disinfector, with the model name 8668 and serial number (b)(6) and getinge unloading conveyor 2.0 with the serial number (b)(6).The washer disinfector was manufactured on november 10th, 2020 and getinge unloading conveyor 2.0 was manufactured on november 16th, 2020.The reported issue is related to falling rack.The cleaning rack didn't stop and fell when the trolley wasn't docked.We are not aware if the described issue caused or contributed to the serious injury or worse, however we report the event based on the potential for serious injury if the issue was to reoccur.Based on the investigation and information provided by the subject matter expert, the device wasn¿t working according to the specification.The chain in docking was rusted and caused the pin to get stuck in the down position.Most probably excessive water and detergent had entered the docking causing the lubricant and rust protection to vanish and the chain to rust and stuck.Since only one of several unloaders had this issue with rusted chain, the most probable root cause is component malfunction from supplier.The washer disinfector has been manually "reset" (washer power supply turned off and on), which resulted in a new wash cart being unloaded from the washer and the wash cart on the unloader fell onto the floor because the pin was stuck in the down position.Trend review of customer product complaints with the same issue involved on this type of devices reported within the last 5 years was performed but did not provide any signals that would warrant further scrutiny.When the event occurred, the device was directly involved and did not meet its specification.The device was not being used for treatment or diagnosis of the patient.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).

Brand Name
86-SERIES WASHER DISINFECTOR
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
maria elovsson
ljungadalsgatan 11
vaxjo 
MDR Report Key18020028
Report Number9616031-2023-00024
Device Sequence Number6538717
Product Code MEC
UDI-Device Identifier07340153700277
UDI-Public(01)07340153700277
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8668
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown